|Online since 2002|
About Retin-aIf you've used Retin-A, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
I used retin-a .025%. After 3 months, I developed white patches of skin, hypopigmentation. Some areas look really awful, make-up doesn't come near to covering it plus I don't want to live with white patches all over my face. The dermatologist says retin-a doesn't cause hypopigmebtatin but that's absolutely not true, it does! Is thud permanent? Why is there no information about this? I'm very upset and depressed, I look hideous and I already was upset about my skin. Please tell me what happened to patients they developed hypopigmentation. Almost all Drs agree that hypopigmebtatin treatment is non-existent. Can you please help? I feel my contribution to this site is being ignored to conceal this horrible side effect. People need to know!
AskDocWeb: We appreciate your speaking up about this and after some research have added the following to the report page:
Rare: Temporary hyper- or hypopigmentation has been reported with repeated application of Retin-A.
Hopefully you noticed that word, temporary, meaning that it is not permanent. However, it is likely to take some time for your skin to re-pigment and bring back your natural color.
Hi My doc has prescribed retin-A 0.05% for use on my pigmentation spots below my eyes. I just need to know... After using the cream, will these spots darken if I go out into the sun? Will the spots re-occur and for how long must I use the cream?
AskDocWeb: Retin A is known to help reduce age spots, freckles on face and some pigmentation problems. However, it also makes the skin more sensitive to the effects of sunlight, which is known to cause dark spots called actinic lentigo or solar lentigo. These dark spots are smooth and brown and can be of varying darkness. In general, such pigment spots are not dangerous for your health. However, if you notice an unusual dark spot (of a different size, color or shape), consult a specialist.
For advice specific to your situation consult with your prescribing doctor.
Retin A left my skin dark
Hi I've been using Retin A 0.0 5 for 5months now, its taken awaly most of my marks and acen, but it has left my skin dark, is it common in indian skin, I am light skinned but my face looks really dark now, please help
AskDocWeb: It does not appear to be common in Indian skin so we recommend seeing a dermatologist about further treatments. A daily application of 50+ sunscreen such as Fleur de Mer in clear will help protect from further darkening from sun damage.
I've been using retin a on the entire face in the night and clindamycin phosphate gel (just on the acne) and sunscreen in the morning for the past few weeks. I had mild acne and it is in control now. But i have a birthmark on the face. It is a very light birthmark and not noticeable but nowadays it has become a little bit darker. Can retin a cause it?
AskDocWeb: It would be a good idea to consult with a dermatologist or health care provider to ensure that the change in your birthmark does not point to any underlying health concerns. It appears that Retin-A makes the skin more sensitive to sunlight so you may want to prevent excessive tanning which may cause darkening of your birthmark.
Retin-A from Janssen
I just starter using Retin-A from Janssen last night, a friend of mine told me, I should use it only at nights, can i also used it in the mornings, before my make up?
AskDocWeb: The data we have indicates that applying it in the morning could put you at higher risk of sunburn. We tried checking the Janssen website (www.janssen.com/products) to confirm this but it appears that they do not show directions for individual products. You might try contacting their customer service.
Acne spots getting darker
I have been using retin-a for almost a week now and my acne spots have been getting darker. Is that normal?
AskDocWeb: Not unless you are causing burns or excessive irritation and are prone to post-inflammatory hyper-pigmentation. The use of Retin-A usually improves dark spots. Of course this also depends on your skin type.
Religiously using Retin-A
My 13 year old daughter has been using Retin A as prescribed by her doctor for pretty bad acne. She experienced the redness and the worsening of symptoms but has been religiously using it and her skin looks great now. It has been six months. She started to see the most improvement around 5 months.
Hello, I have used tretinoin cream .01% for about a year and it worked well for my acne but did nothing for my blackheads on the nose. I visited my derma and he prescribed tazorac cream 1%, also did nothing for my nose but with the summer months made me extremely oily.
I decided to switch to the gel form and used it for about 4 months after that. I have since developed what I think is contact or atopic dermatitis. It starts with an itchy sensation that develops into a MOSQUITO bite like blister. Takes over an hour for the redness to go away and sometimes a small dark spot discoloration is left behind. This cycle happens on and off on my chin and now has begun happening on certain areas in my forehead. My question is, is it possible for tretinoin or tazorac to irritate skin and create dermatitis if used for too long or during cold/windy weather. I moisturize in the morning with CeraVe Am and every other night with the PM version. They seem to do little for the dermatitis.
AskDocWeb: Unfortunately the root cause of atopic dermatitis is poorly understood, however, it is being actively researched. So far it it appears to develop as a result of interaction between the environment, your immune system, and your genetic makeup. Those who have this condition seem to have very sensitive immune systems and are more prone to react to irritants and allergens.
The inflammation that causes atopic dermatitis is considered a type of allergic response which may be triggered by a variety of factors, including:
Adverse reactions to Tazorac occurring in less than 10% of subjects, include irritation, desquamation, stinging, contact dermatitis, dermatitis, eczema, worsening of psoriasis, skin pain, rash, hypertriglyceridemia, dry skin, skin inflammation, and peripheral edema.
Report - 98 - 99 - 100 - 101 - Page 102 - Last Page 103
If you find this page useful share it with others. If you have used Retin-A, use the form below to add your review of Retin-A, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by!
The following advertisement helps pay for the cost of publishing this information:
Drug Test got you worried? CLICK HERE
This consumer advocate website is protected by copyright © 2010-2016 Askdocweb, Inc. All Rights Reserved. This is a layman's report Retin-a and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.